Alert archive / Florida / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Nov 2, 2015, 5:11 AM CST for Walton County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2015, 5:11 AM CST (11:11 UTC)
- Expired
- Nov 2, 2015, 8:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 33 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
171
WGUS52 KTAE 021111
FFWTAE
FLC131-021415-
/O.NEW.KTAE.FF.W.0030.151102T1111Z-151102T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 AM CST MON NOV 2 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 815 AM CST
* AT 507 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
ONE INCH OF RAIN HAS ALREADY FALLEN ACROSS WESTERN WALTON COUNTY
THIS MORNING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS LIKELY OVER
THROUGH 8 AM CST. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...SANTA ROSA BEACH...
FREEPORT...PAXTON...PLEASANT HILL...PINEY GROVE...PLEASANT
RIDGE...FOX HILL AND GLENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERAL ROADS REMAIN CLOSED IN WALTON COUNTY DUE TO HEAVY RAINFALL
FROM SUNDAY. THE ADDITIONAL RAINFALL THIS MORNING WILL LIKELY
CAUSE ADDITIONAL ROAD CLOSURES.
FLOODING AT NIGHT CAN BE ESPECIALLY DANGEROUS. IF YOU ENCOUNTER A
FLOODED ROAD...TURN AROUND...DONT DROWN!
&&
LAT...LON 3099 8639 3099 8604 3057 8603 3046 8615
3045 8619 3042 8622 3040 8621 3035 8625
3038 8639 3039 8638 3038 8633 3045 8631
3048 8632 3046 8639
$$
38-GODSEY1 follow-up statement
151
WGUS72 KTAE 021412
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
812 AM CST MON NOV 2 2015
FLC131-021421-
/O.EXP.KTAE.FF.W.0030.000000T0000Z-151102T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALTON FL-
812 AM CST MON NOV 2 2015
...THE FLASH FLOOD WARNING FOR WALTON COUNTY WILL EXPIRE AT 815 AM
CST...
THE HEAVY RAIN HAS ENDED....HOWEVER...FLOODING MAY BE SLOW TO
SUBSIDE. AN AREAL FLOOD WARNING HAS REPLACED THE FLASH FLOOD WARNING.
LAT...LON 3099 8639 3099 8604 3057 8603 3046 8615
3045 8619 3042 8622 3040 8621 3035 8625
3038 8639 3039 8638 3038 8633 3045 8631
3048 8632 3046 8639
$$
11-MOOREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 2, 2:17 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 2, 2:17 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 AM EST MON NOV 2 2015
.Near Term [Through Today]...
06 UTC surface analysis showed a 1009 mb surface low very near the
Mouth of the Mississippi River. A warm front extended from this
low across the far western Fla Panhandle through Southern Alabama
and into South Central Georgia. South of this warm frontal
boundary, an anomalously moist air mass for November is present.
Not only are surface dew points summer-like (mid 70s),
precipitable water values are well in excess of 2 inches. At 500
mb, vapor imagery and 00 UTC analysis data show a low across
Eastern Texas with the next shortwave moving across the Western
Gulf toward the region. With strong ridging in place east of the
Florida Peninsula, a rather strong band of 60kt southwesterly flow
is in place across the region. The nearly unidirectional flow
aloft, though fast, will create an environment for training storms
today.
Hi-res guidance has been helpful in assessing the convective
evolution of the storm system. Most of these models have handled
well the organization of a convective band just west of the region
after 07z and show it slowly progressing eastward across much of
the region today. Relied heavily on the ECAM guidance for
today's PoP configuration, which shows near 90 percent rain
chances across Srn Alabama and into the Florida Panhandle. There
will likely be a sharp gradient on the east side though as deep
layer forcing decreases significantly across South Central Georgia
and Florida Big Bend.
There are two primary forecast concerns today - heavy rainfall and
the threat for severe weather. With the warm front pulling more
north of the region, the low level flow is not as curved as 12
hours ago. Nevertheless, shear remains strong across the region,
so some storms could become strong to severe today, with isolated
tornadoes and damaging winds being the threats.
The flood threat looks to be potentially more significant,
especially across the already saturated Florida Panhandle and into
Southeastern Alabama. Given a very moist air mass, and the
unidirectional flow aloft, think an area of 2-4 inches of rain
across the western portion of the region is likely today with
isolated maximum totals in excess of 6 inches. Given that rain rates
will be especially high in the tropical air mass, will continue
the flash flood watch and extend eastward into Southwestern
Georgia to match with areas that received heavy rainfall on
Sunday.
.Short Term [Tonight Through Wednesday]...
The remnant short wave trough will continue to shear out tonight
leaving weak upper level ridging in its place. The surface low will
also be filling by this evening. All of this will interrupt what
feeble push exists to move the cold front eastward. We expect the
boundary to pull up stationary about half way across the forecast
area overnight and then linger there for a couple of days. This will
require us to maintain PoPs in the forecast through this period with
30-40% east tapering off to 10-20% west in the drier air. While
there should be enough instability around for isolated
thunderstorms, the severe weather threat will be over. Because the
front will not be able to push through, we will only see some modest
drying across our western zones. Most of the area will remain
unseasonably warm and humid.
.Long Term [Wednesday Night Through Monday]...
Energy in a western U.S. trough will be shunted well north of the
area as it moves east over a stubborn ridge that will be parked over
FL through Friday. The next trough to come out of the west will have
a bit more success penetrating into the Southeast and this may allow
another cold front to approach from the northwest this weekend.
There is still below average model consensus this far out, so it
remains to be seen if this frontal progression will occur or gets
delayed. That leaves us with a continuation of unseasonably warm and
humid conditions with daily chances for showers and thunderstorms,
not your typical November pattern to say the least!
&&
.Aviation...
[Through 06Z Tuesday] Poor flying conditions will continue through
much of the period as a warm front lifts northward and an upper
level trough moves eastward. MVFR to IFR ceilings are likely
across the area through much of the period with showers and a few
thunderstorms developing from west to east.
&&
.Marine...
The moderately strong onshore flow that has been in place across
the Northeast Gulf over the past couple of days will weaken this
afternoon with our western legs seeing a frontal wind shift to
westerlies. The small craft advisory will be cancelled and
replaced with a caution headline which will itself become
unnecessary later today. Winds will then become established out of
the east for the Wednesday through Friday period as high pressure
sets up north of the waters.
&&
.Fire Weather...
With a moist pattern in place, there are no fire weather concerns.
&&
.Hydrology...
As was discussed in the near term section, a number of favorable
parameters are in place to support flash flooding across the
western portion of the region. The threat is especially high for
Walton, Washington, and Holmes Counties in the Panhandle where
heavy rainfall totals in the last couple of days have the ground
saturated. Storm totals today will likely average in the 2-4 inch
range across the western half of the region with isolated maximum
totals in excess of 6 inches possible.
The flashier creeks and rivers of the Florida Panhandle are
especially vulnerable to flooding with this event. The Shoal River
is already in flood stage, and the tributary creeks of the
Choctawhatchee River are at action stages. Expect river flooding
along the Florida portion of the Choctawhatchee River system in the
days ahead.
Elsewhere, while some modest rises are possible on the Southern
Alabama rivers, the levels are sufficiently low that flood stages
are unlikely to be met.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 85 69 84 70 86 / 40 40 40 20 30
Panama City 81 68 79 70 82 / 80 20 20 20 30
Dothan 81 63 80 65 82 / 90 10 20 20 30
Albany 84 66 80 66 81 / 80 40 40 20 30
Valdosta 88 72 85 69 85 / 30 40 50 30 30
Cross City 88 73 87 70 87 / 30 30 40 30 30
Apalachicola 82 69 81 71 82 / 60 30 30 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening FOR Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Jackson-North Walton-South Walton-Washington.
High Rip Current Risk through late tonight FOR Coastal Bay-
Coastal Gulf-South Walton.
GA...Flash Flood Watch through this evening FOR Baker-Calhoun-Clay-
Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
Terrell.
AL...Flash Flood Watch through this afternoon FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...GODSEY
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...GODSEY
MARINE...WOOL
FIRE WEATHER...GODSEY
HYDROLOGY...GODSEYIn the hours before
Local storm report, Nov 2, 12:52 AM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
152 AM EST MON NOV 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 2 SSW EUCHEEANNA 30.62N 86.06W
11/01/2015 WALTON FL LAW ENFORCEMENT
SHERWOOD ROAD AT RED HILL ROAD IS CLOSED DUE TO FLOODING
0930 PM FLOOD 2 SSE LIBERTY 30.80N 86.21W
11/01/2015 WALTON FL LAW ENFORCEMENT
RALEY ROAD AT DR NELSON ROAD IS CLOSED DUE TO FLOODING
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 6:09 PM CST | Tornado Warning | TAE | Walton | 18 min |
| Nov 1, 7:37 PM CST | Areal Flood Warning | TAE | Walton | 3 hr |
| Nov 1, 8:42 PM CST | River Flood Warning | TAE | Walton | 47 hr |
| Nov 2, 2:46 AM CST | Rip Current Statement | TAE | Bay, Gulf, Walton | 23 hr |
| Nov 2, 4:27 AM CST | Special Marine Warning | TAE | 63 min | |
| Nov 2, 5:20 AM CST | Special Marine Warning | TAE | 115 min | |
| Nov 2, 7:18 AM CST | Special Marine Warning | TAE | 117 min | |
| Nov 2, 8:10 AM CST | Areal Flood Warning | TAE | Walton | 3 hr |
| Nov 2, 9:20 AM CST | Special Marine Warning | TAE | 40 min | |
| Nov 2, 9:56 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 34 min |
| Nov 2, 10:43 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 47 min |
| Nov 2, 10:52 AM CST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 23 min |
| Nov 2, 10:57 AM CST | Tornado Warning | TAE | Bay, Jackson, Washington | 33 min |
| Nov 2, 11:22 AM CST | Severe Thunderstorm Warning | TAE | Jackson | 38 min |
| Nov 2, 1:45 PM CST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Nov 2, 3:37 PM CST | Special Weather Statement | TAE | Leon | 38 min |
Nearby
Flash Flood Warnings in Florida, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.